Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 1, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jan 7, 2008, 6:40 AM CST for Lafayette County, Wisconsin. It was in force for 50 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 7, 2008, 6:40 AM CST (12:40 UTC)
- Expired
- Jan 7, 2008, 7:30 AM CST
- In force
- 50 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
County Lafayette County, WI
The radar
The Quad Cities radar (KDVN), 118 km from the middle of the area, began a volume at 12:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 7, 6:45 AM CST | HAIL 0.75 | Hazel Green, WI | SOME HAIL MAY HAVE BEEN A LITTLE LARGER BRIEFLY. LASTED FOR ONLY A FEW MINUTES. |
| Jan 7, 6:52 AM CST | HAIL 0.25 | Hazel Green, WI | REPORTED ALONG HIGHWAY 80. HAIL WAS COVERING THE GROUND. |
| Jan 7, 6:57 AM CST | HAIL 0.5 | Benton, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 0.7 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 510 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMKX 071241
SVRMKX
WIC065-071330-
/O.NEW.KMKX.SV.W.0001.080107T1240Z-080107T1330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
640 AM CST MON JAN 7 2008
THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LAFAYETTE COUNTY IN SOUTH CENTRAL WISCONSIN...
THIS INCLUDES THE CITY OF DARLINGTON...
* UNTIL 730 AM CST
* AT 639 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE
HAIL. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF BENTON...OR
ABOUT 7 MILES NORTHWEST OF GALENA...AND MOVING NORTHEAST AT 55 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BENTON BY 645 AM CST...
SHULLSBURG BY 655 AM CST...
DARLINGTON BY 700 AM CST...
YELLOWSTONE LAKE STATE PARK AND YELLOWSTONE LAKE ST PARK BY 710 AM
CST...
ARGYLE BY 715 AM CST...
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 4281 9039 4281 8985 4251 8984 4249 8994
4250 8995 4249 9041 4251 9044 4276 9044
TIME...MOT...LOC 1240Z 241DEG 51KT 4252 9048
$$
MBK3 follow-up statements
000
WWUS53 KMKX 071256
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
656 AM CST MON JAN 7 2008
WIC065-071330-
/O.CON.KMKX.SV.W.0001.000000T0000Z-080107T1330Z/
LAFAYETTE WI-
656 AM CST MON JAN 7 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM CST
FOR LAFAYETTE COUNTY...
AT 653 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL
SIZE HAIL. THIS STORM WAS LOCATED NEAR LEAD MINE...OR ABOUT 11
MILES SOUTHWEST OF DARLINGTON...MOVING NORTHEAST AT 50 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
DARLINGTON AND 8 MILES NORTHWEST OF GRATIOT BY 705 AM CST...
LAMONT AND 7 MILES NORTHWEST OF SOMERS BY 715 AM CST...
YELLOWSTONE LAKE STATE PARK...YELLOWSTONE LAKE ST PARK...ARGYLE AND
8 MILES NORTHWEST OF WOODFORD BY 720 AM CST...
BLANCHARDVILLE BY 725 AM CST...
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 4281 9039 4281 8985 4251 8984 4249 8994
4250 8995 4249 9041 4251 9044 4276 9044
TIME...MOT...LOC 1256Z 240DEG 44KT 4261 9026
$$
MBK000
WWUS53 KMKX 071312
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
712 AM CST MON JAN 7 2008
WIC065-071330-
/O.CON.KMKX.SV.W.0001.000000T0000Z-080107T1330Z/
LAFAYETTE WI-
712 AM CST MON JAN 7 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM CST
FOR LAFAYETTE COUNTY...
AT 711 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR DARLINGTON...MOVING NORTHEAST AT 50 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
YELLOWSTONE LAKE STATE PARK...ARGYLE AND
8 MILES NORTHWEST OF WOODFORD BY 720 AM CST...
BLANCHARDVILLE BY 725 AM CST...
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 4281 9039 4281 8985 4251 8984 4249 8994
4250 8995 4249 9041 4251 9044 4276 9044
TIME...MOT...LOC 1312Z 240DEG 44KT 4271 9003
$$
MBK000
WWUS53 KMKX 071330
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
729 AM CST MON JAN 7 2008
WIC065-071339-
/O.EXP.KMKX.SV.W.0001.000000T0000Z-080107T1330Z/
LAFAYETTE WI-
729 AM CST MON JAN 7 2008
...THE SEVERE THUNDERSTORM WARNING FOR LAFAYETTE COUNTY EXPIRES AT
730 AM CST...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...AND WILL BE
EXITING LAFAYETTE COUNTY SHORTLY. HENCE THE SEVERE THUNDERSTORM
WARNING FOR LAFAYETTE COUNTY HAS BEEN ALLOWED TO EXPIRE AT 730 AM.
LAT...LON 4281 9039 4281 8985 4251 8984 4249 8994
4250 8995 4249 9041 4251 9044 4276 9044
TIME...MOT...LOC 1329Z 240DEG 44KT 4281 8978
$$
MBKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 7, 3:38 AM CST, 3 hours 2 minutes earlier.
Area forecast discussion, Jan 7, 3:38 AM CST, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
338 AM CST MON JAN 7 2008
.DISCUSSION...FCST FOCUS ON DENSE FOG THEN PCPN TRENDS WITH APPCH
WRMFNT AND SFC LOW.
FIRST AND FOREMOST...THE DENSE FOG. SFC TROUGH/DEW POINT FRONT HAS
SHIFTED TO THE EAST OF THE CWA. WEAK NW FLOW HAS ADVECTED LOWER DEW
POINTS INTO THE CWA. FRONTAL ZONE SET UP FROM NRN MO...CNTRL IL INTO
SRN LM. LGT WIND REGIME IN PLACE ACRS CWA SO EVEN WITH DRIER DEW
POINTS...DENSE FOG STILL A PROBLEM AS DEPRESSIONS LESS THAN 2 AND
BL MOISTURE IS HIGH DUE TO SNOWMELT. WITH LOW PRES ORGANZING TO
OUR SW AND HEADING TOWARDS THE CWA...THE SFC WRM FNT WILL APPCH
THE CWA AND SHOULD REINFORCE THE DENSE FOG SITUATION AT LEAST THRU
CURRENT EXPIRATION TIME. WRM FNT PROGGD TO BE BISECTING CWA BY
18Z...SO SOME LOCALES IN THE NORTH AND NE MAY NEED TO BE EXTENDED.
AS FAR AS PCPN TRENDS GO FOR TODAY...ALREADY SEEING CONVECTION FIRE
ACRS SRN WI AND NRN IL ASSOC WITH INCREASING ISENTROPIC ADIABATIC
OMEGA AND UPPER JET DVRG. IN FACT...ISENTROPIC PROGS SHOW GOOD
SURGE OF MOISTURE INTO 18Z TODAY WITH COND PRES DEFICITS DROPPING
TO LESS THAN 10MB. AS SATELLITE AND WATER VAPOR ANIMATION BEARS
OUT...STG UPPER FLOW IN PLACE AND JET CORE DRAWS CLOSER TO CWA
WITH TIME AND UPPER DVRG REALLY BLOSSOMS THIS MRNG AND PEAKS
AROUND 18Z. IN ADDITION H8-H7 MOIST FLUX CONVERGENCE MAXES OUT IN
THIS TIME FRAME AS WELL...SO LOTS GOING FOR PCPN TODAY.
THE LOW WILL PULL THE FRONT THRU THE CWA TNGT WITH HIGHEST POPS IN
THE SE. WITH STILL ANOTHER PIECE OF ENERGY COMING THROUGH TNGT
INTO TUE NEED TO KEEP POPS GOING...AND HIGHEST AGAIN IN THE SE
CLOSER TO THE FRONTAL BOUNDARY. THE GFS/ECMWF AND CANADIAN ARE ALL
SHOWING THE CWA GETTING WET ON TUESDAY WHILE THE NAM AND HPC ARE
GIVING US A GLANCING SHOT. WILL TAKE MIDDLE ROAD AND AT LEAST BACK
DOWN FROM VERY HIGH MAV POPS TO MEET COLLABORATION THRESHOLDS AND
SOME MODEL UNCERTAINTY. WITH THICKNESSES/H8 TEMPS LOWERING ON TUE
WILL HAVE A MIX ACRS PARTS OF THE WEST DURG THE AFTN.
STILL LOOKS BRISK FOR TUE NGT BUT BUFKIT NOT SHOWING AS HIGH OF A
GUST POTENTIAL AS LAST NIGHT. STILL LOOKS LIKE HIGH PRESSURE WILL
DOMINATE FOR WEDNESDAY AND WEDNESDAY NIGHT. GFS AND ECMWF SHOWING
MORE OF A GLANCING SHOT FOR THU AND FRI. POPS ARE LOW AND SEEMS
REASONABLE AT THIS JUNCTURE.
&&
10
.AVIATION...VLIFR CONDITIONS EARLY TO IMPROVE LATER THIS MORNING AS
RAIN/SHOWERS SPREADS RAPIDLY IN AND BOUNDARY LAYER WINDS INCREASE. MAY
RETURN TO LIFR CIGS/VSBYS OR LWR AGAIN TNGT WITH LIGHT WIND REGIME.
&&
.MARINE...LIKELY ADVECTION OF DENSE FOG INTO NEARSHORE AREAS THIS
MORNING WITH LIGHT WEST WINDS. HENCE WL POST DENSE FOG ADVY THRU
18Z TO MATCH UP WITH LAND AREAS. LOW LEVEL INVERSION REMAINS STRONG
BUT BOUNDARY LAYER WINDS INCREASE LATER TODAY WHICH SHOULD ALLEVIATE
THE DENSE FOG SITUATION.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...DENSE FOG ADVISORY UNTIL NOON CST TODAY FOR WIZ046-047-051-052-
056>060-062>072.
LM...DENSE FOG ADVISORY UNTIL NOON CST TODAY FOR LMZ643>646.
&&Hazardous weather outlook, Jan 7, 4:25 AM CST, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 425 AM CST MON JAN 7 2008 WIZ046-047-051-052-056>060-062>072-081030- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 425 AM CST MON JAN 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT A DENSE FOG ADVISORY IS IN EFFECT THIS MORNING. VISIBILITIES OF ONE QUARTER MILE OR LESS ARE EXPECTED. DENSE FOG MAY REDEVELOP TONIGHT. THERE IS ALSO A CHANCE FOR THUNDERSTORMS. WARM TEMPERATURES WILL CONTINUE TO MELT THE LINGERING SNOW COVER ACROSS THE REGION. THE MELTING SNOW ALONG WITH EXPECTED RAINFALL BETWEEN ONE QUARTER INCH AND ONE INCH MAY RESULT IN MINOR AREAL FLOODING AS WELL AS RIVER FLOODING. ICE JAMES MAY ALSO DEVELOP ON RIVERS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF DENSE FOG TUESDAY MORNING. RIVER LEVELS WILL CONTINUE TO RISE THROUGH MID WEEK DUE TO THE RAINFALL AND MELTING SNOW. SOME RIVERS WILL REACH BANKFUL...AS WELL AS FLOOD STAGE LEADING TO AREAS OF RIVER FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-081030- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 425 AM CST MON JAN 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A DENSE FOG ADVISORY IS IN EFFECT THIS MORNING. AREAS OF DENSE FOG MAY REDEVELOP TONIGHT. THERE IS ALSO A CHANCE OF THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AREAS OF DENSE FOG MAY LINGER INTO TUESDAY. WINDS AND WAVES MAY REACH SMALL CRAFT ADVISORY LEVELS TUESDAY NIGHT AND WEDNESDAY...AND AGAIN THURSDAY NIGHT AND FRIDAY. MBK WWW.WEATHER.GOV/MILWAUKEE
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 11:13 AM CST | River Flood Warning | MKX | Kenosha | 8 days |
| Jan 7, 11:15 AM CST | Severe Thunderstorm Warning | MKX | Dodge | 30 min |
| Jan 7, 11:33 AM CST | Severe Thunderstorm Warning | MKX | Dodge, Fond du Lac, Washington | 27 min |
| Jan 7, 2:52 PM CST | Dense Fog Advisory | MKX | Columbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more | 18 hr |
| Jan 7, 3:21 PM CST | Tornado Warning | MKX | Rock, Walworth | 54 min |
| Jan 7, 3:30 PM CST | Special Marine Warning | MKX | 60 min | |
| Jan 7, 3:51 PM CST | Tornado Warning | MKX | Kenosha, Racine | 54 min |
| Jan 7, 4:03 PM CST | Severe Thunderstorm Warning | MKX | Milwaukee, Racine, Walworth, Waukesha | 42 min |
| Jan 7, 4:19 PM CST | Special Marine Warning | MKX | 56 min | |
| Jan 7, 4:39 PM CST | Tornado Warning | MKX | Kenosha, Racine | 21 min |
| Jan 7, 5:38 PM CST | Tornado Warning | MKX | Racine | 22 min |
| Jan 7, 5:51 PM CST | Special Marine Warning | MKX | 54 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.